New Jersey, 2004Strong Wind in New Jersey, November 28, 2004
November 28, 2004 · NWS PHI · 21 events in 21 counties and zones
A strong southeast flow preceding a cold front produced strong winds across New Jersey during the first half of the day on the 28th. The combination of strong winds and the heavy rain knocked down numerous trees and power lines and caused outages.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong southeast flow preceding a cold front produced strong winds across New Jersey during the first half of the day on the 28th. The combination of strong winds and the heavy rain knocked down numerous trees and power lines and caused outages. The greatest number of outages occurred in Monmouth, Hunterdon, Warren and Sussex Counties as nearly 9,000 homes and business lost power. In Sussex County, power outages occurred in Andover, Hardyston, Montague and Sparta Townships. In Warren County, outages were concentrated in Washington Township. In Hunterdon County, the outages were concentrated in Flemington Borough. In Monmouth County, the outages were concentrated in Middletown Township and Spring Lake Borough. Peak wind gusts included 55 mph in Keansburg (Monmouth County), 46 mph at the Cape May (Cape May County) Ferry Terminal, 44 mph at the McGuire Air Force Base (Burlington County), 42 mph at the Atlantic City Marina (Atlantic County) and Point Pleasant (Ocean County) and 39 mph in Somerville (Somerset County).The strong southeast winds preceded the cold frontal passage. The cold front moved east from central Indiana at 7 p.m. EST on the 27th to central Ohio at 1 a.m. EST on the 28th, to western Pennsylvania at 7 a.m. EST on the 28th and into eastern New Jersey at 1 p.m. EST on the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 27, 8:45 PM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Nov 27, 8:45 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EST SAT NOV 27 2004
OVERRUNNING RAIN GETTING EARLY START ACROSS THE CFA WHICH IS FASTER
THAN MDLS BY 4-6 HRS. PCPN IS LIGHT ATTM BUT WILL BE INCREASING
AFTER MIDNIGHT AS WINDS INCREASE FROM ACROSS THE LOWER DELAWARE BAY
FROM PORTS DATA AND AND ADVECT INTO REGION. 88-D VWP SHOWS 1000 FT
WINDS NOW ESE AT 25-30 KT. HAVENT SEEN ANY LIGHTNING STRIKES YET
BUT K VALUES ARE AT 29 WHICH IS ABV THRESHOLD FOR CONVECTION.
OTHERWISE REMAINDER OF FCST IS SAME.
HAVE A GREAT NIGHT.
EBERWINE
****************
.SHORT TERM (TONIGHT THROUGH MONDAY)...
CLOUDS CONTINUE TO STREAM UP FROM THE SOUTH AND OUR ENTIRE FORECAST
AREA SHOULD BECOME OVERCAST EARLY THIS EVENING.
A RATHER ROBUST SYSTEM CONTINUES TO APPROACH FROM THE SOUTHWEST.
THE MID/UPPER LEVEL TROUGH HAS ALREADY BECOME NEGATIVELY TILTED,
SIMILAR TO THE SYSTEM THAT AFFECTED US ON THURSDAY. THAT IS WHERE
THE SIMILARITIES END.
UNLIKE THURSDAYS SYSTEM OUR ENTIRE FORECAST AREA WILL RECEIVE A
SOLID SHOT OF RAIN, PERHAPS AN INCH TO AN INCH AND A HALF, AT MOST
LOCATIONS. A 60+ KNOT LOW LEVEL JET IS FORECAST TO PASS OVERHEAD ON
SUNDAY MORNING, A LITTLE STRONGER THAN THE LOW LEVEL JET WITH THE
LAST SYSTEM.
EVEN THOUGH THE AIR MASS AHEAD OF THE SYSTEM WILL BE A LITTLE MORE
STABLE NEAR THE SURFACE THAN THAT OF THE OTHER DAY, WERE CONCERNED
THAT THE HEAVIER PRECIP WILL ACT TO DRAG DOWN SOME SUBSTANTIAL WIND
GUSTS EARLY ON SUNDAY. AS A RESULT, WEVE ISSUED A WIND ADVISORY
FOR OUR ENTIRE FORECAST AREA NOT SO MUCH FOR SUSTAINED WINDS BUT FOR
THE POTENTIAL FOR GUSTS UP TO AROUND 50 MPH.
THE SYSTEM IS FORECAST TO LIFT TO OUR NORTHEAST LATE ON SUNDAY WITH
RAPID CLEARING FOR SUNDAY NIGHT AND MONDAY.
STATEMENTS HAVE BEEN ISSUED REGARDING THE WIND ADVISORY AND THE
POTENTIAL FOR MINOR TIDAL FLOODING WITH THE BRISK ONSHORE FLOW. AN
ADDITIONAL STATEMENT REGARDING THE HEAVY RAIN WILL BE FORTHCOMING.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
FOR THE NEW WEEK WE HAVENT CHANGED MUCH IN THE FORECAST. WERE
STILL EXPECTING A SYSTEM TO COME THROUGH OUR REGION AT MID WEEK WITH
RAIN ON THE COASTAL PLAIN AND PERHAPS A BIT OF A MIX WELL INLAND.
&&
.AVIATION...
VFR CONDITIONS EARLY THIS AFTERNOON WILL DETERIORATE TO MVFR THIS
EVENING. LOWER DECK (CIGS AROUND 5K FEET) SEEN ADVANCING NORTHWARD
ON VISIBLE SATELLITE IMAGES WILL ARRIVE OVER TAF SITES IN THE 19Z TO
21Z TIME FRAME. I DID NOT CHANGE TOO MUCH IN THE OVERNIGHT PERIOD
FOR MOST TAF SITES AS TIMING OF THE PRECIPITATION SEEMS TO HAVE
CHANGED LITTLE FROM PREVIOUS RUNS. STRONG WIND FIELDS IN THE
2000-5000 FOOT AGL LEVELS PROMPTED ME TO INCLUDE WIND SHEAR AT ALL
SITES FOR TONIGHT AND SUNDAY MORNING. THE MAGNITUDE WINDS AT THE
2000 FT LEVEL ARE STRONGEST SUNDAY MORNING AT THE SOUTHERN SITES BUT
THE PERIOD OF STRONG WINDS ARRIVES EARLIER AT THE NORTHERN SITES.
WS GROUPS ADDED ACCORDINGLY.
&&
.MARINE...
AFTER MUCH DELIBERATION DECIDED TO RAISE GALES FOR ALL OUR MARINE
ZONES FOR LATER TONIGHT. WINDS STEADILY INCREASE WELL INTO SCA
RANGE THIS EVENING AND THERE IS UNCERTAINTY AS TO THE DEGREE OF
GUSTINESS THAT WILL OCCUR. LOW LEVEL WINDS IN THE 50 TO 60 KT RANGE
IN THE 2K FOOT LEVEL TONIGHT AND SHOWERS MAY MIX SOME OF THIS HIGHER
MOMENTUM AIR DOWNWARD SO FELT RAISING GALES TO COVER THE FREQUENT
GUSTS OVER 35 KTS WAS THE WAY TO GO. WINDS WHIP AROUND TO SW THEN W
TOMORROW AS LOW LIFTS UP THE COAST. WINDS WILL DIMINISH A BIT AS
THE LOW MOVES BY THEN INCREASE ONCE AGAIN DURING THE AFTERNOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING NJZ001-
007>010-012>027.
DE...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING DEZ001-004.
MD...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING MDZ008-012-
015-019-020.
MARINE...GALE WARNING SANDY HOOK NJ TO FENWICK ISLAND DE AND FOR
DELAWARE BAY.
&&
SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...OHARAHazardous weather outlook, Nov 27, 4:33 AM EST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 AM EST SAT NOV 27 2004
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-271000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
433 AM EST SAT NOV 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, THERE IS A
CHANCE OF THUNDERSTORMS LATE TONIGHT OVER LOCATIONS NEAR AND
SOUTHEAST OF THE INTERSTATE 95 CORRIDOR. AT THIS TIME, WE CANNOT RULE
OUT THE POSSIBILITY THAT AN ISOLATED STORM MIGHT MIX DOWN STRONG
WINDS AND CAUSE LOCALIZED DAMAGE.
.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS REMAINS THROUGH THE FIRST PART OF SUNDAY.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MPD
In the hours before
Special weather statement, Nov 27, 9:50 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST SAT NOV 27 2004
DEZ002>004-NJZ013-014-020>027-281030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...DOVER AND VINELAND
950 PM EST SAT NOV 27 2004
...MINOR TIDAL FLOODING AT THE TIME OF HIGH TIDE SUNDAY MORNING
PRIMARILY IN THE BACK BAYS...
AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL ASTRONOMICAL
TIDES CAUSED BY THE FULL MOON.
THE TIME OF THE HIGH TIDE OCCURS BETWEEN 8 AND 9 AM SUNDAY ALONG THE
OCEAN FRONT AND LATER IN THE BACK BAYS. IN ADDITION, HEAVY RAINFALL
OF 1 TO 1 AND HALF INCHES COULD OCCUR AND IF IT DOES AT THE TIME OF
HIGH TIDE, SOME ADDITIONAL STREET FLOODING IS LIKELY WHICH MAY
FLOOD SOME OF THE ROADS LEADING TO AND FROM THE BARRIER ISLANDS, AND
ON THE ISLANDS THEMSELVES.
THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.
REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.
DEZ001-NJZ016>018-PAZ070-071-281030-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
INCLUDING THE CITIES OF...CAMDEN...NEWARK...
PHILADELPHIA AND WILMINGTON
950 PM EST SAT NOV 27 2004
...MINOR TIDAL FLOODING AT THE TIME OF HIGH TIDE SUNDAY...
AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES SUNDAY. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL
ASTRONOMICAL TIDES CAUSED BY THE FULL MOON, WILL CAUSE THE TIDAL
DEPARTURES TO REACH ABOUT 1 TO 1 AND A 1/2 FOOT ABOVE NORMAL
ESPECIALLY FOR THE THE HIGH TIDE SUNDAY AFTERNOON BETWEEN 2 AND 3 PM.
IN ADDITION, HEAVY RAINFALL OF 1 TO 1 AND HALF INCHES COULD OCCUR AND
IF IT DOES AT THE TIME OF HIGH TIDE, SOME STREET FLOODING IS POSSIBLE
IN THE VICINITY WHERE THE SMALLER TRIBUTARIES EMPTY INTO THE DELAWARE
RIVER.
THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.
REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.
EBERWINE
Special weather statement, Nov 27, 11:18 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1118 PM EST SAT NOV 27 2004
DEZ002>004-NJZ013-014-020>027-281030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...DOVER AND VINELAND
1118 PM EST SAT NOV 27 2004
CORRECTED
...MINOR TIDAL FLOODING IS POSSIBLE AT THE TIMES OF HIGH TIDE SUNDAY
MORNING PRIMARILY IN THE BACK BAYS...
AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL ASTRONOMICAL
TIDES CAUSED BY THE FULL MOON WILL CAUSE THE TIDAL DEPARTURES TO
REACH ABOUT ONE TO ONE AND A HALF FOOT ABOVE NORMAL.
THE TIME OF THE HIGH TIDE OCCURS BETWEEN 8 AND 9 AM SUNDAY ALONG THE
OCEAN FRONT AND LATER IN THE BACK BAYS. IN ADDITION, HEAVY RAINFALL
OF ONE TO ONE AND A HALF INCHES COULD OCCUR. IF IT DOES SO AT THE
TIME OF HIGH TIDE, SOME ADDITIONAL STREET FLOODING IS LIKELY WHICH
MAY FLOOD SOME OF THE ROADS LEADING TO AND FROM THE BARRIER ISLANDS,
AND ON THE ISLANDS THEMSELVES.
THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.
REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.
DEZ001-NJZ016>018-PAZ070-071-281030-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
INCLUDING THE CITIES OF...CAMDEN...NEWARK...
PHILADELPHIA AND WILMINGTON
1118 PM EST SAT NOV 27 2004
CORRECTED
...MINOR TIDAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE
SUNDAY...
AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES SUNDAY. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL
ASTRONOMICAL TIDES CAUSED BY THE FULL MOON, WILL CAUSE THE TIDAL
DEPARTURES TO REACH ABOUT ONE TO ONE AND A HALF FOOT ABOVE NORMAL
ESPECIALLY FOR THE THE HIGH TIDE SUNDAY AFTERNOON BETWEEN 2 AND 3 PM.
IN ADDITION, HEAVY RAINFALL OF ONE TO ONE AND A HALF INCHES COULD
OCCUR. IF IT DOES SO AT THE TIME OF HIGH TIDE, SOME STREET FLOODING
IS POSSIBLE IN THE AREA WHERE THE SMALLER TRIBUTARIES EMPTY INTO
THE DELAWARE RIVER.
THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.
REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.
CORRECTED FOR INCOMPLETE SENTENCE IN FIRST SEGMENT AND MINOR WORDING
CHANGES BOTH SEGMENTS.
Strong Wind, Camden
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Camden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Strong Wind, Cumberland
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Cumberland forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
Strong Wind, Eastern Atlantic
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Eastern Cape May
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Eastern Monmouth
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Ocean
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Gloucester
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Gloucester forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
Strong Wind, Hunterdon
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Hunterdon forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
Strong Wind, Mercer
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Mercer forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
Strong Wind, Middlesex
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Middlesex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
Strong Wind, Morris
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Morris forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
Strong Wind, Northwestern Burlington
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Northwestern Burlington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Strong Wind, Salem
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Salem forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
Strong Wind, Somerset
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Somerset forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
Strong Wind, Southeastern Burlington
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Southeastern Burlington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Strong Wind, Sussex
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Sussex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Strong Wind, Warren
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Warren forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
Strong Wind, Western Atlantic
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Western Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Western Cape May
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Western Cape May forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Western Monmouth
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Western Monmouth forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Western Ocean
- When
- November 28, 3:00 AM EST to 9:00 AM EST
- Where
- Western Ocean forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, November 28, 2004$125,000 · 10 events
- High Wind in New York, November 28, 2004$70,000 · 50 kt wind · 2 events
- Flash Flood in New York, November 28, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, November 28, 2004$50,000 · 1 event
- Strong Wind in Maine, November 28, 2004$17,000 · 17 events
- Winter Storm in Nebraska, November 28, 200419 events
- Winter Storm in Kansas, November 28 to 30, 200419 events
- Strong Wind in New York, November 28, 2004$20,000 · 1 event
- Flash Flood in New York, November 28, 2004$20,000 · 1 event
- Strong Wind in New Hampshire, November 28, 2004$10,000 · 10 events
- Winter Storm in Nebraska, November 28 to 29, 200410 events
- Heavy Snow in Nebraska, November 28 to 29, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425878, 5425879, 5425880, 5425881, 5425882, 5425883, 5425884, 5425885, 5425886, 5425887, 5425888, 5425889, 5425890, 5425891, 5425892, 5425893, 5425894, 5425895, 5425896, 5425897, 5425898.